MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542470M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 08/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: right deflation.Explantation date: (b)(6) 2023.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 63-year-old non hispanic/latino female patient underwent revision breast augmentation with a 425cc mentor siltex round spectrum and experienced breast implant deflation on her right side postoperatively.As a result, the patient is scheduled for replacement surgery on (b)(6) 2023.
 
Additional Manufacturer Narrative
On march 27, 2023, the mentor failure analysis lab completed preliminary analysis of the devices received which were found damaged since both products received had the same volume engraved, it could not be determined which device is the suspect medical device for the reported rupture.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.This supplemental medwatch report is for the patient¿s right-sided device.Left side device found damaged is being reported separately.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On march 29, 2023, device evaluation was completed.Device evaluation summary: mentor conducted visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the spec siltex rnd 425cc breast implant had an area of siltex cracking on the posterior view.In addition, a tear was noted within the siltex cracking measuring approximately 0.2 cm.A microscopic examination was performed and instrument damage was not found on the area of the tear.The evaluation determined that the possible cause of the deflation is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 24, 2022, the following information has been updated on this form: patient is caucasian.Date of even was (b)(6) 2022; serial number (b)(6).Date of explant is (b)(6) 2023 manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On february 23, 2023, mentor became aware that the replacement devices used on (b)(6), 2023 were serial numbers (b)(6) on the left side, and (b)(6) on the right side.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On january 30, 2023, mentor became aware that the date of surgery was moved to (b)(6) 2023.Field d6b has been updated on this form.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On february 28, 2023, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Paperwork received with the device indicated that the replacement surgery was on (b)(6) 2023.Field d6b has been updated on this form.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key15621154
Report Number1645337-2022-12445
Device Sequence Number6470575
Product Code FWM
UDI-Device Identifier00081317002116
UDI-Public00081317002116
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1998
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2002
Device Model Number3542470M
Device Catalogue Number3542470M
Device Lot Number167778
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer10/24/2022
01/30/2023
02/23/2023
02/28/2023
03/29/2023
03/27/2023
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/02/2022
02/01/2023
02/27/2023
03/20/2023
03/29/2023
03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/1997
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite